Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2001, 9:22 PM MDT for Bingham County, Butte County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 9:22 PM MDT (03:22 UTC)
- Expired
- Aug 14, 2001, 9:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bingham County, ID, Butte County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 3850 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WUUS55 KPIH 150325 SVRPIH IDC011-023-150345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 922 PM MDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BINGHAM COUNTY IN IDAHO SOUTHEASTERN BUTTE COUNTY IN IDAHO * UNTIL 945 PM MDT * AT 922 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ATOMIC CITY...OR ABOUT 15 MILES SOUTHEAST OF ARCO...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTHEAST OF ATOMIC CITY AT 930 PM MDT 8 MILES NORTHWEST OF TABER AT 945 PM MDT THIS STORM WILL PRODUCE WINDS OF 55 TO 65 MPH WITH GUSTS TO 70 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4359 11308 4341 11315 4327 11256 4349 11248
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:30 PM MDT, 6 hours 52 minutes earlier.
Area forecast discussion, Aug 14, 2:30 PM MDT, 6 hours 52 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MDT TUE AUG 14 2001 AS EXPECTED...CONVECTION HAS INITIATED IN NW FLOW OVER SW MT...THE NE CORNER OF ID AND WY THIS AFTERNOON. WILL SEE SHOWERS AND THUNDERSTORMS PERSIST THROUGH THE EVENING OVER THE UPPER SNAKE HIGHLANDS AND EXPAND SOUTHWARD INTO PORTIONS OF THE UPPER SNAKE RIVER PLAIN. IN ADDITION...A BRIEF SHOWER OR TWO MAY DEVELOP IN THE EXTREME NORTHEAST CENTRAL HIGHLANDS. OTHERWISE...MOST OTHER MOUNTAIN ZONES WILL LIKELY SEE MDT CU DEVELOPMENT AND THEN RAPID CLEARING AROUND SUNSET. RIDGING WILL CONTINUE TO BUILD OVER THE PAC NW TONIGHT AND WED WHICH WILL REINFORCE NW FLOW AND DRAW DRIER PBL AIRMASS INTO THE CWA. ANOTHER VERY WEAK S/WV MOVING DOWN ALONG AND EAST OF THE DIVIDE IN NW FLOW LATE WED AFTERNOON AND EVENING. THIS S/WV IS RAPIDLY DAMPED OUT WITH MOST DYNAMICS REMAINING OVER MT/WY. EXPECT LITTLE IF ANY CONVECTIVE ACTIVITY OVER UPPER SNAKE HIGHLANDS ASSOC WITH THIS FEATURE DUE TO VERY LIMITED MOISTURE. UPPER RIDGE WILL BEGIN TO GRADUALLY SHIFT EAST INTO THE INTERMOUNTAIN REGION LATER IN THE WEEK. SO DRYING AND WARMING TREND WILL CONTINUE FOR THE REST OF THE SHORT TERM. FOR THE EXTENDED...SOUTHEAST ID TO BE DOMINATED BY UPPER RIDGING THROUGH SAT WITH GRADUALLY WARMING TEMPS THROUGH FRI AND SLIGHTLY COOLER TEMPS FOR SUN/MON AS THE UPPER RIDGE SHIFTS EAST AND A S/WV FEATURE MOVES THROUGH THE ID PANHANDLE AND WESTERN MT. U/A FLOW BECOMES MORE WESTERLY WITH THIS S/WV FEATURE AND SHOULD REMAIN DRY. DEVELOPING AND DEEPENING TROUGH ALONG THE WEST COAST ON MON/TUE WILL RETURN UA FLOW PATTERN TO A SOUTHWEST FLOW AND MRF HINTING AT MONSOON MOISTURE BEGINNING TO INVADE UT AND APPROACH SOUTHERN ID MON NIGHT/TUE SO WILL MENTION PRECIP CHANCE FOR TUE. DSH BYI 56/93/54/94 0000 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH UU 053/091 052/093 052 02100 .PIH...NONE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:57 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 33 min |
| Aug 14, 10:30 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 20 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.